Alert archive / New Jersey / Areal Flood Advisories in 2016
Areal Flood Advisory 71, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 9, 2016, 6:43 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 6:43 PM EDT (22:43 UTC)
- Expired
- Jul 9, 2016, 10:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 81 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
315
WGUS81 KPHI 092243
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT SAT JUL 9 2016
NJC011-033-100245-
/O.NEW.KPHI.FA.Y.0071.160709T2243Z-160710T0245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-
643 PM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SALEM COUNTY IN SOUTHERN NEW JERSEY...
CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 1045 PM EDT
* AT 642 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE POOR DRAINAGE, LOW-LYING, URBAN AND
SMALL STREAM FLOODING TO OCCUR WITHIN THE ADVISED AREA. UP TO ONE
TO ONE AND A HALF INCHES OF RAIN MAY FALL IN WITHIN A 30 MINUTE
PERIOD.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...SALEM...LAUREL LAKE...
WOODSTOWN...ALLOWAY...QUINTON...ELMER...GREENWICH...SHILOH...
FORTESQUE...HANCOCKS BRIDGE...FAIRTON...NEWPORT MEADOWS...OLIVET...
SEABROOK FARMS...NEWPORT...SOUTH VINELAND AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
&&
LAT...LON 3970 7533 3968 7527 3944 7489 3920 7520
3953 7557 3955 7557
$$
MEOLAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 9, 3:58 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 9, 3:58 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 358 PM EDT SAT JUL 9 2016 .SYNOPSIS... A cold front will slide through our region tonight. Beginning Sunday, high pressure will slowly build towards our region, shifting over our region by Monday and off shore by Tuesday night. A warm front lifts through our region Wednesday, bringing hot and humid conditions for Thursday. Another cold front may arrive Friday or Friday night. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... At 19Z, the backdoor front was located along a line from central Delmarva into Berks County, PA. Thunderstorms were firing along this feature, and moving east-southeast. This front will move to the northeast as a warm front this evening, with portions of the Lehigh Valley and southern NJ getting into the warm sector. From these points south, we have continued enhanced wording in the forecast and Hazardous Weather Outlook for gusty winds and hail. Although the primary threat is gusty winds, we cannot rule out marginally severe hail in more robust cells closer to the front. There is also the potential for heavy downpours, with a consensus of the short range and high resolution guidance suggesting the greatest threat along a corridor from the Lehigh Valley into southern NJ. With the loss of instability and drier air advecting into the area, convection should end by midnight. We expect another round of low clouds tonight, particularly over portions of the Lehigh Valley and northern NJ. In addition, our local tools suggest some patchy fog over this area as well, as near-surface winds may decouple enough, therefore, it was included in the forecast. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... A partly sunny day is expected with lower humidity values. As a mid-level disturbance moves by to the north, there continues to be a chance of late morning and afternoon showers, with a rumble of thunder possible, mainly north of I-80. Temperatures will be at seasonable levels with west-northwest winds gusting to 20 mph. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Monday and Tuesday...Although we will still be near normal, if not slightly above normal on Tuesday, the start of the work week will feel considerably more comfortable than what we have seen lately. The surface high building over the region will keep conditions mostly dry through this period, and dew points should stay at more comfortable levels. A warming trend is possible on Tuesday as 1000 to 500 mb thicknesses increase in response to the approaching upper level ridge. Wednesday...As the surface high shifts further offshore, southerly return flow develops, resulting in considerable moisture advection. A warm front is expected to lift through the region, although its effects on Wednesday may be muted on the Coastal Plains as onshore flow could keep a cool marine layer in place form much of the day. Additionally, an upper level short wave trough will approach from the west late in the day on Wednesday. The combination of increasing moisture and synoptic scale lift ahead of the trough will result in increasing precip chances especially late in the day and for locations generally west of the fall line. Thursday through Saturday...with the maritime Tropical air mass in place, our region returns to a hot and humid pattern. Heat index values near 100 degrees and thunderstorms will be possible Thursday and Friday. Another cold front may arrive as early as late Friday, but models have backed off on just how far south the front will get before stalling. If it does reach our region, Saturday will likely be back to near normal temperatures. Otherwise, it may be similar to the previous two days. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...MVFR/IFR at times with evening showers and thunderstorms. MVFR is possibly as low clouds advect into the region, and we cannot rule out patchy fog as well. Saturday...VFR after low clouds clear out early in the morning. Similar to Friday, MVFR/IFR possible in afternoon showers and thunderstorms. Outlook... Sunday through Tuesday...Mostly VFR conditions expected. Wednesday...Isolated to scattered thunderstorms are possible during the afternoon across the region. Low stratus is possible for the Coastal Plains TAF sites (KMIV, KACY) especially in the morning. Thursday...Scattered showers and thunderstorms will be possible through the day, otherwise mostly VFR conditions are expected. && .MARINE... Winds and seas should remain well below Small Craft Advisory criteria Friday night into Saturday. Outlook... Monday through Thursday...winds and seas should stay below SCA criteria through this period. RIP CURRENTS: Based on the expected wind, wave and swell conditions, we are anticipating a low risk for the development of dangerous rip currents for Saturday along the New Jersey shore and at the Delaware Beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...Franck Short Term...Franck Long Term...Johnson Aviation...Franck/Johnson Marine...Franck/Johnson
Hazardous weather outlook, Jul 9, 4:02 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 PM EDT SAT JUL 9 2016 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-102015- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 402 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEDNESDAY THROUGH FRIDAY...HEAT INDICES EACH AFTERNOON ARE FORECAST TO BE AROUND 100 DEGREES, HOWEVER THIS WILL DEPEND ON HOW MUCH LOW-LEVEL MOISTURE IS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>025- 027-PAZ054-055-060>062-101-103-105-102015- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- WESTERN MONTGOMERY-UPPER BUCKS- 402 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-026-102015- EASTERN MONMOUTH-COASTAL OCEAN- 402 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS THROUGH THIS EVENING. SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-102015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 402 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE LOCALLY STRONG WIND GUSTS ESPECIALLY NEARSHORE AND FOR DELAWARE BAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 4:47 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT SAT JUL 9 2016
DEZ001-NJZ016-017-021-PAZ102-092130-
NEW CASTLE-SALEM-CUMBERLAND-GLOUCESTER-EASTERN CHESTER-
447 PM EDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...WEST
CENTRAL GLOUCESTER...SALEM...NORTHWESTERN CUMBERLAND AND SOUTHEASTERN
CHESTER COUNTIES...
AT 446 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PENNS GROVE TO NEAR HOPE CREEK...AND MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BRIDGETON...GLASSBORO...PENNSVILLE...CARNEYS
POINT...ELSMERE...
NEW CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...QUINTON...
SWEDESBORO...DELAWARE
CITY...ELMER...NEWPORT...GREENWICH...SHILOH...ARDEN
AND HANCOCKS BRIDGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3984 7561 3972 7515 3955 7516 3931 7523
3934 7537 3944 7546 3946 7554 3957 7551
3962 7557 3966 7552 3972 7551 3962 7561
3959 7556 3959 7557 3946 7559 3937 7552
3939 7562 3975 7575
TIME...MOT...LOC 2046Z 302DEG 15KT 3972 7544 3943 7552
JRKSpecial weather statement, Jul 9, 4:48 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT SAT JUL 9 2016
MDZ015-019-020-092145-
CAROLINE-TALBOT-QUEEN ANNE'S-
448 PM EDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S AND SOUTHERN CAROLINE COUNTIES...
AT 447 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TALBOT TO NEAR TILGHMAN ISLAND...AND MOVING EAST AT 20
MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
EASTON...TALBOT...DENTON...TRAPPE...ST. MICHAELS...OXFORD...
QUEEN ANNE...CHOPTANK...COPPERVILLE...HARMONY...TANYARD...SKIPTON...
WINDYHILL...TILGHMAN ISLAND...GRIFFIN...MATTHEWS...CORDOVA...
HAMBLETON AND HILLSBORO.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3876 7633 3890 7629 3879 7620 3879 7619
3890 7620 3891 7625 3892 7621 3892 7627
3893 7626 3893 7577 3857 7602 3868 7621
3876 7622 3871 7628 3878 7629 3877 7631
3867 7634 3873 7633 3876 7638
TIME...MOT...LOC 2047Z 270DEG 17KT 3883 7627 3872 7639
MEOLASpecial weather statement, Jul 9, 5:31 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT SAT JUL 9 2016
DEZ001-MDZ008-NJZ016-017-PAZ102-092200-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-EASTERN CHESTER-
531 PM EDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...EAST
CENTRAL CECIL...WESTERN GLOUCESTER...WESTERN SALEM AND SOUTHERN
CHESTER COUNTIES...
AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GREENVILLE TO BRANTWOOD TO HOLLYWOOD BEACH...AND
MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...PENNSVILLE...CARNEYS
POINT...
ELSMERE...NEW CASTLE...PENNS GROVE...SALEM...DELAWARE
CITY...NEWPORT...
CAYOTS...HANCOCKS BRIDGE...BEAR...WILMINGTON MANOR...BOHEMIAS
MILLS...
HOCKESSIN...HOPE CREEK AND PORT PENN.
WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3960 7587 3981 7570 3976 7540 3944 7546
3944 7548 3946 7554 3957 7551 3961 7557
3971 7550 3972 7551 3962 7561 3951 7556
3946 7559 3942 7555 3942 7572 3951 7599
3953 7599
TIME...MOT...LOC 2130Z 277DEG 17KT 3977 7564 3956 7578 3952 7590
JRKLocal storm report, Jul 9, 6:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG HONEY BROOK 40.09N 75.91W
07/09/2016 CHESTER PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PHI1601383
STAFFLocal storm report, Jul 9, 6:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST EAST BRANDYWINE TWP 40.03N 75.75W
07/09/2016 E55 MPH CHESTER PA PUBLIC
&&
EVENT NUMBER PHI1601384
STAFFSpecial weather statement, Jul 9, 6:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT SAT JUL 9 2016
DEZ001-NJZ016-021-092245-
NEW CASTLE-SALEM-CUMBERLAND-
611 PM EDT SAT JUL 9 2016
...BRIEF HEAVY DOWNPOURS FROM A LINE OF THUNDERSTORMS WILL AFFECT
SOUTHWESTERN NEW CASTLE...SOUTHERN GLOUCESTER...SALEM
AND NORTHWESTERN CUMBERLAND COUNTIES...
AT 607 PM EDT...A LINE OF THUNDERSTORMS EXTENDING FROM WOODSTOWN TO
QUINTON TO PORT PENN WAS MOVING EAST AT 30 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. THESE STORMS WERE PRODUCING ALMOST AN INCH OF RAINFALL IN
LESS THAN A HALF HOUR.
LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...MIDDLETOWN...PENNSVILLE...SALEM...
WOODSTOWN...ALLOWAY...QUINTON...NEWFIELD...ELMER...GREENWICH...SHILOH
...HANCOCKS BRIDGE...FAIRTON...NEWPORT MEADOWS...OLIVET...SEABROOK
FARMS...HOPE CREEK AND ROSENHAYN.
WIND GUSTS UP TO 30 MPH ARE IS POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3957 7558 3949 7559 3948 7554 3951 7556
3949 7553 3957 7551 3960 7553 3963 7548
3958 7548 3959 7547 3964 7546 3971 7535
3967 7520 3954 7502 3941 7511 3934 7533
3947 7555 3948 7558 3940 7553 3948 7574
TIME...MOT...LOC 2207Z 289DEG 24KT 3965 7533 3954 7545 3950 7561
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington | 4 hr |
| Jul 9, 3:55 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 50 min |
| Jul 9, 4:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| Jul 9, 4:15 PM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 4 hr |
| Jul 9, 4:47 PM EDT | Special Weather Statement | PHI | Salem | 43 min |
| Jul 9, 6:11 PM EDT | Special Weather Statement | PHI | Salem | 34 min |
| Jul 9, 6:31 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Salem | 44 min |
| Jul 9, 6:33 PM EDT | Special Marine Warning | PHI | 57 min | |
| Jul 9, 7:07 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 9, 7:07 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 33 min |
| Jul 9, 7:33 PM EDT | Special Weather Statement | PHI | Warren | 57 min |
Nearby
Areal Flood Advisories in New Jersey, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.